MAUDE Adverse Event Report: OGDEN MANUFACTURING PLANT OPTIFLUX F180NR HF 12/CS 1.7SA ETO; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

OGDEN MANUFACTURING PLANT OPTIFLUX F180NR HF 12/CS 1.7SA ETO; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Catalog Number 0500318N
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 09/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Plant investigation: the plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.Clinical investigation: a temporal relationship exists hemodialysis treatment with the fresenius optiflux 180 nr dialyzer (lot numbers unknown, products discarded) and patient symptoms of itching and cramping.Based on this information, the dialyzer cannot be excluded from the event.However, currently there is no objective evidence that a product malfunction with the fresenius optiflux dialyzer caused this event.It is well documented in evidenced based literature that dialyzer reactions are a known potential complication in hemodialysis.Additionally, the manufacturer instruction for use for the fresenius optiflux dialyzer includes a warning of hypersensitivity (allergic) reactions as a possible side effect with using this product.
 
Event or Problem Description
A user facility¿s facility administrator (fa) reported that during a patient¿s hemodialysis (hd) treatment using a fresenius dialyzer the patient experienced severe itching and leg cramping.This resulted in the patient ending hemodialysis treatment approximately 2 hours early.The nurse stated that the patient did not require hospitalization as there was no serious harm.The nurse confirmed the patient did not have any shortness of breath and vital signs remain stable (readings not provided).However, the nurse stated that the patient had a change to include rinsing the dialyzer with 2 liters of normal saline for subsequent dialysis treatments and a standing order for benadryl 50 mg intravenous (iv) for itching as needed in addition to the patient pre-medicating with benadryl at home.On(b)(6) 2026, the patient was switched to a gambro revaclear 300 dialyzer.
 
Additional Manufacturer Narrative
Plant investigation: the reported complaint was not confirmed as the complaint device was not returned for manufacturer evaluation.As no lot number was provided for this complaint, a search was performed to obtain all lot numbers with the reported catalog number delivered to the patient¿s dialysis unit in the three months prior to the complaint occurrence date.Four lots were found to have been delivered in this time period.A production records review was performed on the reported lots.An investigation of the device history records (dhr) was conducted by the manufacturer.There was one or more approved temporary deviation notice (dn) reported on nine of the lots which were unrelated to the complaint event.There was no indication of product nonacceptance, deviation, non-conformance, rework, labeling or process control failure during the manufacturing process which could be associated with the reported event.The lots met all release criteria.A definitive conclusion regarding the complaint incident cannot be reached without physical examination of the actual device.Therefore, the complaint is not confirmed.Continuous improvement is of the utmost importance to fresenius medical care as we strive to provide dialysis products of the highest quality to our patients.Reports of leaking product are investigated both individually as complaints, as well as via the nc/capa program, in order to assess and improve our products and processes.Capas for vision systems and blood leak reduction are recent examples of leak related investigations directed at an overall reduction in dialyzer leaks.
 
Event or Problem Description
A user facility¿s facility administrator (fa) reported that during a patient¿s hemodialysis (hd) treatment using a fresenius dialyzer the patient experienced severe itching and leg cramping.This resulted in the patient ending hemodialysis treatment approximately 2 hours early.The nurse stated that the patient did not require hospitalization as there was no serious harm.The nurse confirmed the patient did not have any shortness of breath and vital signs remain stable (readings not provided).However, the nurse stated that the patient had a change to include rinsing the dialyzer with 2 liters of normal saline for subsequent dialysis treatments and a standing order for benadryl 50 mg intravenous (iv) for itching as needed in addition to the patient pre-medicating with benadryl at home.On 2/4/2026, the patient was switched to a gambro revaclear 300 dialyzer.

Brand Name
OPTIFLUX F180NR HF 12/CS 1.7SA ETO
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
Manufacturer (Section G)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key24314414
Report Number0001713747-2026-00073
Device Sequence Number5650635
Product Code KDI
UDI-Device Identifier00840861100125
UDI-Public00840861100125
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K162488
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0500318N
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2026
Supplement Date Received by Manufacturer04/07/2026
Initial Report FDA Received Date02/11/2026
Supplement Report FDA Received Date04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale
Patient Weight67 KG